Lindane toxicity in a 24-year-old woman

Ann Emerg Med. 1994 Nov;24(5):972-4. doi: 10.1016/s0196-0644(94)70215-2.

Abstract

A case of lindane toxicity in a 24-year-old woman who used lindane shampoo for treatment of an alleged case of lice infestation is described. The patient experienced uncontrolled motor activity that began approximately 2 hours after treatment and resolved approximately 48 hours later. A review of the literature revealed that most cases of acute lindane toxicity resulting from topical application have occurred in the pediatric and geriatric populations and are manifested by grand mal seizures. No case of acute lindane toxicity resulting from topical use was found in the emergency medicine literature. This case illustrates the toxic, neurologic effects of lindane in a young adult.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Acute Disease
  • Administration, Cutaneous
  • Adult
  • Athetosis / chemically induced*
  • Athetosis / diagnosis
  • Athetosis / therapy
  • Female
  • Hallucinations / chemically induced*
  • Hallucinations / diagnosis
  • Hallucinations / therapy
  • Hexachlorocyclohexane / poisoning*
  • Humans
  • Lice Infestations / drug therapy*
  • Scalp Dermatoses / drug therapy*
  • Soaps

Substances

  • Soaps
  • Hexachlorocyclohexane